Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 2, NWS Flagstaff, AZ

October 7, 2005Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 7, 2005, 8:00 PM MST for Coconino County, Yavapai County, Arizona. It took effect at Oct 8, 2005, 10:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2005, 8:00 PM MST (03:00 UTC)
In effect from
Oct 8, 2005, 10:00 AM MST
Expired
Oct 8, 2005, 6:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2005-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2005-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 080300
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST FRI OCT 7 2005

...COLD FRONT WILL BRING STRONG WINDS TO THE NORTHWEST PORTIONS OF
ARIZONA ON SATURDAY...

.A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH
ARIZONA ON SATURDAY. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS
WILL INCREASE DURING THE DAY BECOMING STRONG AND GUSTY BY THE
AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF
FLAGSTAFF.

AZZ004-006>008-015-081300-
/X.NEW.KFGZ.WI.Y.0002.051008T1700Z-051009T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK
800 PM MST FRI OCT 7 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE DURING THE DAY FROM 15 TO 25 MPH BY
LATE MORNING...BECOMING 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY
THE AFTERNOON. EXPECT AREAS OF BLOWING DUST AND SAND IN EXPOSED
AREAS. WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
3 follow-up statements
000 
WWUS75 KFGZ 081103
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
403 AM MST SAT OCT 8 2005

...COLD FRONT WILL BRING STRONG WINDS TO THE NORTHWEST PORTIONS
OF ARIZONA TODAY...

.A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH
ARIZONA TODAY. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL
INCREASE DURING THE DAY BECOMING STRONG AND GUSTY BY THE
AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF
FLAGSTAFF.

AZZ004-006>008-015-081915-
/X.CON.KFGZ.WI.Y.0002.051008T1700Z-051009T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK
403 AM MST SAT OCT 8 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY LATE MORNING...
BECOMING 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THE AFTERNOON.
EXPECT AREAS OF BLOWING DUST AND SAND IN EXPOSED AREAS. WINDS WILL
BEGIN TO SUBSIDE DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KFGZ 081910
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1210 PM MST SAT OCT 8 2005

...LOW PRESSURE SYSTEM BRINGING STRONG WINDS TO PORTIONS OF
NORTHERN ARIZONA TODAY...

.STRONG AND GUSTY SOUTHWEST WINDS HAVE DEVELOPED IN ADVANCE OF A
VIGOROUS PACIFIC STORM SYSTEM MOVING ACROSS THE GREAT BASIN. THE
STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF FLAGSTAFF.

SOME OF THE WIND GUSTS REPORTED AS OF NOON TODAY INCLUDE:

FRAZIER WELLS (COCONINO PLATEAU)   50 MPH
GRAND CANYON                       40 MPH

AZZ004-006>008-015-090100-
/X.CON.KFGZ.WI.Y.0002.000000T0000Z-051009T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK
1210 PM MST SAT OCT 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH
WILL CONTINUE THIS AFTERNOON. EXPECT AREAS OF BLOWING DUST AND
SAND IN EXPOSED AREAS. WINDS WILL BEGIN TO SUBSIDE DURING THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KFGZ 090112
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
611 PM MST SAT OCT 8 2005

...A LOW PRESSURE SYSTEM BROUGHT STRONG WINDS TO PORTIONS OF
NORTHERN ARIZONA TODAY...

.STRONG AND GUSTY SOUTHWEST WINDS THAT DEVELOPED IN ADVANCE OF A
VIGOROUS PACIFIC STORM SYSTEM ACROSS THE GREAT BASIN THIS
AFTERNOON HAVE DECREASED TO BELOW ADVISORY LEVELS THIS EVENING.
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE EFFECTIVE AT 6 PM
MST.

WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE TODAY INCLUDE:

FRAZIER WELLS (COCONINO PLATEAU)   50 MPH
FOUR SPRINGS (KAIBAB PLATEAU)      42 MPH
FLAGSTAFF AIRPORT                  40 MPH
GRAND CANYON AIRPORT               40 MPH
HUMBUG CREEK (YAVAPAI COUNTY MTNS) 39 MPH

AZZ004-006>008-015-090215-
/X.EXP.KFGZ.WI.Y.0002.000000T0000Z-051009T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK
611 PM MST SAT OCT 8 2005

...WIND ADVISORY HAS EXPIRED...

EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH THIS EVENING...SLOWLY
DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT. WIND ADVISORY LEVELS
ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:35 PM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Oct 7, 2:35 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM MST FRI OCT 7 2005

.SYNOPSIS...MOSTLY CLEAR SKIES AND PLEASANT TEMPERATURES WILL DEPART
NORTHERN ARIZONA AS LOW PRESSURE DEVELOPING ALONG THE WEST COAST
OVERTAKES THE STATE ON SATURDAY. THIS STORM SYSTEM WILL BRING
STRONG...GUSTY WINDS, COOLER TEMPERATURES, AND INCREASED CHANCES FOR
PRECIPITATION SATURDAY AFTERNOON THROUGH MONDAY. IN THE WAKE OF THE
STORM...EXPECT DRY CONDITIONS AND SLOWLY RECOVERING DAYTIME
TEMPERATURES.
&&

.DISCUSSION...FLAT RIDGING OVER ARIZONA HAS BEGUN TO YIELD TO A
DEVELOPING WEST COAST TROUGH. AS THIS FEATURE DEEPENS AND APPROACHES
ON SATURDAY...IT WILL PRODUCE STRONG GUSTY WINDS ACROSS NORTHERN
PORTIONS OF THE STATE. MODELS ARE HANDLING THE PROGRESSION OF THIS
FEATURE FAIRLY CONSISTENTLY...THOUGH THERE IS SOME VARIABILITY IN
ITS STRENGTH. CURRENT FORECAST IS BASED ON MAJORITY OF SOLUTIONS
WHICH PAINT A SLIGHTLY WEAKER SYSTEM. CORRESPONDINGLY...WINDS ON
SATURDAY WILL APPROACH ADVISORY CRITERIA RATHER THAN EXCEED IT.
MOISTURE WILL BE MODERATELY SHALLOW WITH THIS SYSTEM...BUT
INSTABILITY AND DYNAMICS WILL BE SUFFICIENT TO GENERATE SOME
PRECIPITATION. SATURDAY AFTERNOON...PRECIPITATION WILL BE SHOWERY.
EXPECT IT TO BEGIN OVER THE KAIBAB PLATEAU...THEN SPREAD EAST AND
SOUTHEAST. GREATEST PRECIPITATION CHANCES WILL OCCUR LATE SATURDAY
NIGHT THROUGH SUNDAY. EXPECT MUCH COOLER TEMPERATURES ON SUNDAY WITH
BREEZY TO WINDY CONDITIONS PERSISTING. THE TROUGH WILL MOVE EASTWARD
SLOWLY ENOUGH THAT SOME SHOWERY PRECIPITATION MAY LINGER OVER
EASTERN ARIZONA THROUGH MONDAY.

NORTHERLY AND NORTHWESTERLY FLOW ALOFT WILL TRAIL THIS SYSTEM MAKING
FOR SLOW RECOVERY OF AFTERNOON HIGH TEMPERATURES. EXPECT THEM TO
REGAIN SEASONABLE LEVELS BY WEDNESDAY OR THURSDAY.
&&

.AVIATION...FOR THE 00Z PACKAGE...SKIES WILL REMAIN MOSTLY CLEAR
OVERNIGHT AT THE TAF SITES. IT WILL BE WINDY BY 18Z SATURDAY WITH
KFLG...KINW AND KGCN GUSTING OVER 30 KT. MOISTURE WILL ALSO BE
INCREASING ON SATURDAY RESULTING IN A 20-30 PERCENT CHANCE OF -TSRA.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

HOWARD/JOHNDROW

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.